Pretražite po imenu i prezimenu autora, mentora, urednika, prevoditelja

Napredna pretraga

Pregled bibliografske jedinice broj: 1094222

A case of ST-segment elevation myocardial infarction due to intraarticular lidocaine instillation.


Gardijan, Bojana; Markovic, Matija; Pocanic, Darko; Letilovic, Tomislav
A case of ST-segment elevation myocardial infarction due to intraarticular lidocaine instillation. // Cardiologia Croatica, 11 (2016), 3-4; 97-98 doi:: 10.15836/ccar2016.97 (domaća recenzija, članak, znanstveni)


CROSBI ID: 1094222 Za ispravke kontaktirajte CROSBI podršku putem web obrasca

Naslov
A case of ST-segment elevation myocardial infarction due to intraarticular lidocaine instillation.

Autori
Gardijan, Bojana ; Markovic, Matija ; Pocanic, Darko ; Letilovic, Tomislav

Izvornik
Cardiologia Croatica (1848-543X) 11 (2016), 3-4; 97-98

Vrsta, podvrsta i kategorija rada
Radovi u časopisima, članak, znanstveni

Ključne riječi
ST-segment elevation myocardial infarction, lidocaine, vasospasm

Sažetak
Introduction: Lidocaine is an essential drug used as a local anesthetic and as antiarrhythmic medication of the class Ib type. There are multiple reports in literature that lidocaine can cause coronary artery spasm both in vitro and in vivo1, 2. Elevation of the ST-segment is described during dental or neurosurgical procedures using locoregional lidocaine anesthesia2, 3. We present a case in which intra-articular lidocaine instillation caused a vasospastic ST-segment elevation myocardial infarction (STEMI). Case: A 49-year-old male patient presented to the emergency clinic with chest pain that had begun an hour ago. The pain occurred at rest, was independent of exertion and radiated to the left arm. Previously that morning, he was at the surgical outpatient clinic due to a chronic knee condition where he underwent punction and intra-articular instillation of 100mg lidocaine. The chest pain started 30 minutes after the procedure. The patient had never experienced chest pain or intolerance of exertion before. Previous medical history was notable for well-controlled arterial hypertension, without any family history of coronary artery disease. He previously received lidocaine anesthesia without complications and had no known allergies. There was 1mm elevation in leads II, III, aVF and inferior STEMI was diagnosed (Figure 1). The patient was transferred to the catheterization laboratory for primary percutaneous coronary intervention. The coronary arteriography was without any evidence of Bojana Gardijan*, Matija Marković, Darko Počanić, Tomislav Letilović University Hospital Merkur, Zagreb, Croatia KEYWORDS: ST-segment elevation myocardial infarction, lidocaine, vasospasm. CITATION: Cardiol Croat. 2016 ; 11(3-4):97-98. | DOI: http://dx.doi.org/10.15836/ccar2016.97 *ADDRESS FOR CORRESPONDENCE: Bojana Gardijan, Klinička bolnica Merkur, Zajčeva 19, HR-10000 Zagreb, Croatia. / Phone: +385-98-1650-393 / E-mail: bojana.gardijan@gmail.com ORCID: Bojana Gardijan, http://orcid.org/0000- 0002-1768-2277 • Matija Marković, http://orcid.org/0000-0002-2852-3730 Darko Počanić, http://orcid.org/0000-0003-3257- 110X • Tomislav Letilović, http://orcid.org/0000- 0003-1229-7983 A case of ST-segment elevation myocardial infarction due to intra-articular lidocaine instillation Extended Abstract ACUTE CORONARY SYNDROME RECEIVED: February 9, 2016 ACCEPTED: February 20, 2016 FIGURE 1. The 12-lead electrocardiogram recording on admission showing discrete ST-segment elevation in inferior leads. Cardiologia Croatica 2016 ; 11(3-4):98. VII. nacionalni sastanak o kardiovaskularnim intervencijama s međunarodnim sudjelovanjem VI. sastanak intervencijskih kardioloških medicinskih sestara i tehničara stenosis (Figure 2). The patient received protocol STEMI care. Echocardiography showed no abnormalities or regional wall motion abnormalities. The initial high-sensitivity cardiac-specific troponin I was beneath the value of detection, with the peak value on the second day of stay, 4678.3 ng/L (reference value <34.2 ng/l). He also developed negative T waves in the inferior leads, as well as Q wave in the inferior leads (Figure 3). Throughout the hospital stay he was hemodynamically stable and reported no pain or chest-discomfort. The follow-up echocardiography showed no regional wall motion abnormalities. We concluded that the intraarticularly instilled lidocaine was absorbed into the blood stream and caused the vasospasm that lead to the STEMI. Although similar events have been described during other procedures, to our knowledge this is a first report of such an association during intra-articular lidocaine instillation.

Izvorni jezik
Engleski

Znanstvena područja
Kliničke medicinske znanosti



POVEZANOST RADA


Ustanove:
Klinička bolnica "Merkur"

Poveznice na cjeloviti tekst rada:

doi www.kardio.hr

Citiraj ovu publikaciju:

Gardijan, Bojana; Markovic, Matija; Pocanic, Darko; Letilovic, Tomislav
A case of ST-segment elevation myocardial infarction due to intraarticular lidocaine instillation. // Cardiologia Croatica, 11 (2016), 3-4; 97-98 doi:: 10.15836/ccar2016.97 (domaća recenzija, članak, znanstveni)
Gardijan, B., Markovic, M., Pocanic, D. & Letilovic, T. (2016) A case of ST-segment elevation myocardial infarction due to intraarticular lidocaine instillation.. Cardiologia Croatica, 11 (3-4), 97-98 doi:: 10.15836/ccar2016.97.
@article{article, author = {Gardijan, Bojana and Markovic, Matija and Pocanic, Darko and Letilovic, Tomislav}, year = {2016}, pages = {97-98}, DOI = {: http://dx.doi.org/10.15836/ccar2016.97}, keywords = {ST-segment elevation myocardial infarction, lidocaine, vasospasm}, journal = {Cardiologia Croatica}, doi = {: http://dx.doi.org/10.15836/ccar2016.97}, volume = {11}, number = {3-4}, issn = {1848-543X}, title = {A case of ST-segment elevation myocardial infarction due to intraarticular lidocaine instillation.}, keyword = {ST-segment elevation myocardial infarction, lidocaine, vasospasm} }
@article{article, author = {Gardijan, Bojana and Markovic, Matija and Pocanic, Darko and Letilovic, Tomislav}, year = {2016}, pages = {97-98}, DOI = {: http://dx.doi.org/10.15836/ccar2016.97}, keywords = {ST-segment elevation myocardial infarction, lidocaine, vasospasm}, journal = {Cardiologia Croatica}, doi = {: http://dx.doi.org/10.15836/ccar2016.97}, volume = {11}, number = {3-4}, issn = {1848-543X}, title = {A case of ST-segment elevation myocardial infarction due to intraarticular lidocaine instillation.}, keyword = {ST-segment elevation myocardial infarction, lidocaine, vasospasm} }

Časopis indeksira:


  • Scopus


Citati:





    Contrast
    Increase Font
    Decrease Font
    Dyslexic Font